MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL
Model Number ONXM-27/29
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant registration card (irc) for onxmc-25/33 sn (b)(6), implant date (b)(6) 2024 was received back from the user facility.The device tracking database has an existing mitral valve for this patient, onxm-27/29 sn (b)(6), implant date (b)(6) 2024.The explanted valve will not be returned to artivion.This investigation is relegated to onxm-27/29 sn (b)(6) for explant.Multiple attempts for additional information have gone unmet.The manufacturing records for the onxm-27/29 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.A review of the available information was performed.On (b)(6) 2024 an onxm 27/29 sn (b)(6) was used in a case for a 57-year-old male in the mitral position.A second mitral on-x was reported to device tracking as implanted in the same position, same patient: (b)(6) 2024 onxmc 25/33 sn (b)(6) (66 days post-implant).Review of manufacturing records show no processing issues.The valve was not returned to the manufacturer for examination.We have no information about the explanted on-x valve other than the tracking notice.Consequently, we do not have enough information to know what, if any, contribution the valve had to the decision to replace it.The instructions for use for the on-x valve lists the possibility of explantation as a consequence of a complication of prosthetic heart valve replacement [ifu].But in this instance, we do not have any information to help us identify that complication.After multiple attempts to obtain additional information, we completed this report with the limited available information and as such determined that there is not enough information to determine what, if any, contribution the on-x valve had to the decision for its removal only 66 days later.A complaint and recall query was performed for onxm 27/29 sn (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the limited available information, a definitive root cause for this event cannot be determined.Additionally, without the return of the product, no definitive conclusion can be made regarding the event.If information is provided in the future, a supplemental report will be issued.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
Implant registration card (irc) for onxmc-25/33 sn (b)(6), implant date (b)(6) 2024 received back from the user facility.The device tracking database has an existing mitral valve for this patient, onxm-27/29 sn (b)(6), implant date (b)(6) 2024.This investigation is relegated to onxm-27/29 sn (b)(6) for explant.

Brand Name
ONX MITRAL STANDARD 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key19994524
Report Number1649833-2024-00041
Device Sequence Number15232736
Product Code LWQ
UDI-Device Identifier00851788001280
UDI-Public00851788001280
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXM-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date07/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexMale